MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0523
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The needle could not be extended from the outer tube.Injection could not be performed while the slider was pushed, but injection could be performed while the slider was pulled.The outer tube was buckled at 280 mm, 395 mm and 560mm from the distal end.The needle tube was compressive buckled.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the frictional resistance between the outer tube and the needle tube increased due to the bending of the tube or pushing the slider fast, and then the needle tube was compressive buckled when the needle was extended and injection could not be performed.The above device handling has warned in the instruction manual as follows.Straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.
 
Event or Problem Description
During an unspecified procedure, the subject device was used.The needle could not be extended.The intended procedure was completed with another device.There was no patient injury reported.On july 3, 2020, olympus medical systems corp.(omsc) found that the subject device could not perform the injection.This is the report regarding the failure of injection.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10294120
Report Number8010047-2020-04586
Device Sequence Number16800331
Product Code FBK
UDI-Device Identifier04953170382352
UDI-Public04953170382352
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNM-401L-0523
Device Lot NumberK9X23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1